side effects for quiting zoloft

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Determination
New Member


Date Joined Oct 2008
Total Posts : 2
   Posted 10/4/2008 12:44 AM (GMT -7)   
Hello all, I've been of mty Zoloft since last sunday and it is now saturday and sine i've been off the zoloft for almost a week,  i feel weird and I exercise everyday and i feel so tired when i jog, I normally run a total of 60 minutes on my treadmill, and i am practically dead at about 40 minutes, i caan hardly go, but i greet and do it. and i have a hardr time lifting my weights each time as well, i had hair loss and also small weight gain with the zoloft,  I still have a small gut on me but i do situps at least 4 days a week, and run everyday because of the weight gain i had taking the zoloft, i just wandered if anyone can tell me how long it takes for the zoloft to be out of your system and be back to how you were before taking the zoloft, i've been on it for a number of years and am trying to stay off it, any comments will be uiseful

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 10/4/2008 1:20 AM (GMT -7)   
Tapering off Zoloft is the key. I was at 200 mg, then went to 150 for a week, then to 100, then 50...it took about a month. You may feel bizarre sensations, dizziness, etc. but this shouldn't last long. What was your dose and did you quit cold turkey? Tapering is always better!
Co-moderator - IBS Forum

Please always remember to consult your medical professional regarding your medical questions; this forum is intended to provide patient-to-patient support. Although some of us have healthcare backgrounds, we cannot diagnose or treat patients on the board.


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 10/5/2008 4:50 AM (GMT -7)   
Hiya,

I was one of the lucky ones who didnt get any side effects from the Zoloft. Your fitness level while you were on the meds has probably dropped a little so you will need to build yourself back up again. You shouldnt get any side effects past 1 week (I dont think)

Darren
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/5/2008 8:20 AM (GMT -7)   
Determination
 
Welcome to HealingWell. 
 
I have never been on Zoloft so I have no advice re the withdrawl timeline for this medication.
 
I suspect that each person is different and it will depend on your body and how it reacts to the withdrawal.
 
Keep on with the exercise and don't worry, you will get your stamina back.
 
Kitt
 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


Determination
New Member


Date Joined Oct 2008
Total Posts : 2
   Posted 10/8/2008 9:42 PM (GMT -7)   
I mentioned this a little, but I have had weight gain with this Zoloft, someone asked me how long i was on Zoloft i believe, i was on Zoloft for several years and with weight gain i also had hair loss as well, which was embarassing, but i hope it will come back as well, I have had swelling in my leghs as well, but i would like to know how long will it be before my weight will drop, i exercise like a machine [even though i feel horrible cause of the zoloft] I have been completly off the zoloft for a bout a week now, if i keep up my running each day, and weight lifting,[hopefully i will imrove it as well now that my zoloft is going out of my system] about how long do you think it will take to get this weight off?


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40572
   Posted 10/9/2008 3:29 AM (GMT -7)   
That is so hard to say, if you are exercising and working out, don't go by pounds. Go by the way that you feel and how your clothes fit. Muscle weighs four times that of body fat, so it is possible to gain weight while exercising because of the muscle that you are building.

Keep up the wonderful work. You will make it and I know that you will do well with the exercising.

Best wishes for a wonderful day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/9/2008 7:58 AM (GMT -7)   

Remember it is not just exercise that will help you lose the weight, it is your eating plan.  How long it will take.........I do not know.  I suspect it is different for each person.

Take care

Kitt


 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


lovemybed
New Member


Date Joined Oct 2008
Total Posts : 6
   Posted 10/9/2008 9:04 PM (GMT -7)   
Hiya,

I have been on zoloft for about six years. I have been on and off of it thru this period. I know that my withdrawl lasted about 7 to 10 days. It was awful and very hard. After I stopped taking it my doctor was very upset because he said you should never quit medication cold turkey you should always taper off. I had weight gain my first 2 years. My normal weight was around 110 and I was up to 140 now I am at 105, but keep in mind that I have an eating disorder so my results from zoloft will not be like others. I can say that all the people I have known that have taken zoloft gained weight. They to hated it and wanted to stop taking the med. but like I told them, wouldn't you rather take the med and have some good days than not take it and have all bad days. I would definatley speak with your doctor about going off the meds and how you are feeling, together im sure you can find a med that gives you what you need without gaining the weight. Good luck to you and I hope all works out. Just keep your faith and it will all work out. Beauty is what is on the inside not on the outside.
 
 depression/panic attacks/anxiety attacks/eating disorder


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/10/2008 11:18 AM (GMT -7)   

Regarding Zoloft:

When you stop Zoloft too rapidly a withdrawal syndrome may develop. Symptoms you may be experience are nausea, tremors, lightheadedness, muscle pains, weakness, insomnia, and anxiety. Most people coming off Zoloft have none of these symptoms, some people do have one or more. The symptoms may last 1-2 weeks but in some cases the symptoms gradually decrease over a period as long as a month. I would still recommend that you taper off this medication slowly under your doctor's supervision. Please talk with your own PCP for specific instructions.


 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 3:05 PM (GMT -7)
There are a total of 2,732,239 posts in 301,004 threads.
View Active Threads


Who's Online
This forum has 151167 registered members. Please welcome our newest member, Hope2day.
331 Guest(s), 15 Registered Member(s) are currently online.  Details
scifigal2k, MA10, braddiefj, MustangSally52, Artist Mark, Gear, summer16, mpost, White Bird, ASAdvocate, donarusel, snowboat, Malone26, JesperTrottier, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer